MAUDE Adverse Event Report: BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Catalog Number 366593
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is htl.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.H3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd microtainer® contact-activated lancets, the first lancet used did not give sufficient blood flow so a second lancet was used.The patient reported finger pain and staff noticed some skin on the lancet but did not observe any other abnormalities.Later on, the patient had a red and swollen finger.They found a piece of the lancet blade inside the incision.The patient removed the piece of the blade themselves.No medical intervention was necessary.No further impact was reported.
 
Additional Manufacturer Narrative
Bd had not received samples or photos for investigation.Therefore, retention samples from bd inventory were evaluated by functional testing, each used to puncture a test pad, and no issues were observed relating to insufficient blood flow or blade breaks off as all samples met specifications.A review of the device history record indicated a quality notification was raised for activation issues.However, lot passed all in-process and final quality checks for lot release.This complaint is unable to be confirmed for the indicated failure modes insufficient blood flow or blade breaks off.Bd was not able to identify a root cause for the indicated failure modes.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD MICROTAINER® CONTACT-ACTIVATED LANCET
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19353969
Report Number2243072-2024-00637
Device Sequence Number7466103
Product Code FMK
UDI-Device Identifier30382903665939
UDI-Public(01)30382903665939
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K223243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number366593
Device Lot NumberC4P11L8
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer06/04/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown